Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
big league chewbacca

need avice about scar treatments

i took these under the direct lamplight & tried to get the worst pix possible to get a real assessment here

also, the left side is much worse than the right side

so heres the deal.

im not sure where the scars came from. i took 40 mg accutane once maybe 6 years ago & it cleared up everything fine. slightly changed the texture of my skin but nothing serious. still very smooth. 5 years i continued to get a few pimples here & there, but it was manageable

things flared back up pretty much last fall & i went back on it again. this time i doubled the dose to 80mg to take care of it once & for all. this time around my acne wasnt cystic (like the first time), but very persistent. anyway, my IB was pretty bad (im guessing from the increased dosage).

the accutane changed the texture of my skin again, but pretty radically i think. lots of icepick & deepened pores. also, i have that orange-peel texture in the right lighting. the larger scars are exact locations of pimples where i had my IB so i either i just got unlucky the 2nd time around, or possibly i think it might have been a cortisone shot i got for a pimple. (but then again, it was localized & from what ive read about cortisone scars, it would only occur @ the site of the injection. + i only got a single shot, whereas people often get multiple w/o scarring.)

anyway, im not sure what the scarring is due to exactly, but i started to notice it after my injection & moreso after i finished my course

acne has been clear since i went off, but i still have red marks & of course the scars.

so heres what im doing right now:

- every other morning aspirin mask

- moisturizer w/ spf 30

- apple cider vinegar topical toner every night

- tazorac on the scars (supposedly helps?)

- moisturizer w/ spf 30

anyway, im assuming insurance wont cover whatever surgical procedures i would need for the scars, so im looking @ waiting @ least 2 or so years to get out of school & save the $ to do so.

based on my pix, what do you think my best options are? i am chinese & have pretty dark skin (naturally & from being out in the sun a lot) & ive heard one (or more?) of the corrective procedures may cause discoloration of pigmentation so id def want to avoid that.

post-86417-1244000833_thumb.jpg

post-86417-1244000842_thumb.jpg

post-86417-1244000848_thumb.jpg

post-86417-1244000833_thumb.jpg

post-86417-1244000842_thumb.jpg

post-86417-1244000848_thumb.jpg

Share this post


Link to post
Share on other sites

Wow you should be lucky, I wish I had your sacrs....mine are pretty horrible to look at. :(

Ive heard Bio oil works for getting rid of scars, Ive yet to test this.

Also a micro dermabrasion might get rid of that nasty lookin icepick.

Share this post


Link to post
Share on other sites

hey big league chew. first ill say your scars are fairly mild, which is a plus. I cant be certain but i think you could benefit from needling treatments, they arent as invasive as other methods and can yield good results with several appointments. ive heard tca cross works well on those "deep" scars, again, yours arent that deep and so they might respond better. i would defintaely recommend having the treatments done professionally. I have read several posts about people doing more damage to their face, severe damage, from doing tca crosses incorrectly, and needling is fairly cheap. also, what is the orange peel texture? I have heard several people make that comment and i'm not sure what they mean by it. good luck, im sure you can get great improvement. You look young and so you are at a advantage against those scars. cheers.

Share this post


Link to post
Share on other sites

thanks for the response

the orange peel texture is the closest comparison i have that im guessing is what people call rolling scars. like, if i look @ my face in the right light & move my head slightly back & forth the texture ripples/looks like an orange peel.

i think its probably due to the accutane. both times i took it it changed the texture of my skin, especially on my cheeks where most of my acne was

Share this post


Link to post
Share on other sites

I have had pretty good results with combining several treatments over the course of a two years.

Retin-a

Cross Method

Excision

Blue Peel

Nu-Derm.

None were a 'quick fix' however, in conjunction, I have had some great results.

My advice? If you are wanting to try to improve your skin- see a plastic surgeon who specializes in facial surgery or facial reconstruction. Or a Derm who does the same. Find a treatment plan and be consistent.

:)

Share this post


Link to post
Share on other sites

thanks for the advice

yeah, i have (low) hopes for using the tazorac i have over the next 2 years & seeing if that even marginally improves my skin before actually taking the leap to surgical procedures

Share this post


Link to post
Share on other sites
i took these under the direct lamplight & tried to get the worst pix possible to get a real assessment here

also, the left side is much worse than the right side

so heres the deal.

im not sure where the scars came from. i took 40 mg accutane once maybe 6 years ago & it cleared up everything fine. slightly changed the texture of my skin but nothing serious. still very smooth. 5 years i continued to get a few pimples here & there, but it was manageable

things flared back up pretty much last fall & i went back on it again. this time i doubled the dose to 80mg to take care of it once & for all. this time around my acne wasnt cystic (like the first time), but very persistent. anyway, my IB was pretty bad (im guessing from the increased dosage).

the accutane changed the texture of my skin again, but pretty radically i think. lots of icepick & deepened pores. also, i have that orange-peel texture in the right lighting. the larger scars are exact locations of pimples where i had my IB so i either i just got unlucky the 2nd time around, or possibly i think it might have been a cortisone shot i got for a pimple. (but then again, it was localized & from what ive read about cortisone scars, it would only occur @ the site of the injection. + i only got a single shot, whereas people often get multiple w/o scarring.)

anyway, im not sure what the scarring is due to exactly, but i started to notice it after my injection & moreso after i finished my course

acne has been clear since i went off, but i still have red marks & of course the scars.

so heres what im doing right now:

- every other morning aspirin mask

- moisturizer w/ spf 30

- apple cider vinegar topical toner every night

- tazorac on the scars (supposedly helps?)

- moisturizer w/ spf 30

anyway, im assuming insurance wont cover whatever surgical procedures i would need for the scars, so im looking @ waiting @ least 2 or so years to get out of school & save the $ to do so.

based on my pix, what do you think my best options are? i am chinese & have pretty dark skin (naturally & from being out in the sun a lot) & ive heard one (or more?) of the corrective procedures may cause discoloration of pigmentation so id def want to avoid that.

I can't comment on the other treatments, but I have a friend (amazingly I know her from here...we're still friends and keep contact even after six years!). She's Indian descent, so she has an olive skin....she didn't have bad skin to begin with (in my opinion), but she swears by Tazorac and it can at least smooth out the blemishes...(I think) or very very shallow scars, which I think what you have. I don't think it looks too bad at all. If you want semi-permanent (need to repeat every 9 month), Juvederm filler might do the trick. I've never had it myself, but it's a pretty well known filler on the market now. Good luck!

Share this post


Link to post
Share on other sites

yeah its weird,

after i use tazorac @ night, when i wake up from a good nights rest my deepest scars are usually raised almost so much that they arent noticeable. then again, its possible its just a side effect from getting a good nights rest

inevitably though, my face looks pretty haggard by the end of the day

Share this post


Link to post
Share on other sites
yeah its weird,

after i use tazorac @ night, when i wake up from a good nights rest my deepest scars are usually raised almost so much that they arent noticeable. then again, its possible its just a side effect from getting a good nights rest

inevitably though, my face looks pretty haggard by the end of the day

Yep. I experience this too. My skin is at its best in the morning, after shower, after a good seven hour sleep.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×